MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS NEEDLE INTEGRA 22X1-1/2 RB TW; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS NEEDLE INTEGRA 22X1-1/2 RB TW; PISTON SYRINGE
Model Number 305313
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Underdose (2542)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Investigation conclusion: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause description: no root cause can be determined as no samples were received.Rationale: since no samples displaying the reported condition were received corrective actions are not necessary.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the needle integra 22x1-1/2 rb tw leaked during a "long acting deep intramuscular injection", causing an underdose of medication.The following information was provided by the initial reporter: "t2 failures in 7 days, leakage of oil based long acting deep intramuscular injection.This caused reduced medication dosage administration.".

Brand Name
NEEDLE INTEGRA 22X1-1/2 RB TW
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11032886
Report Number1213809-2020-00897
Device Sequence Number1308056
Product Code MEG
UDI-Device Identifier30382903053132
UDI-Public30382903053132
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Model Number305313
Device Catalogue Number305313
Device Lot Number8141884
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2020
Initial Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;